Jump to content

Help. Started Alpha And Beta Blocker And Now Hr Is Elevated


p8d

Recommended Posts

Hi.

I have just started metoprolol s.r. and terazosin at bedtime for elevated neurotransmitters/epi/norepi to help me sleep (which seems to be helping). I already take florinef in the am. All are extremely low doses. I'm supposed to titrate up the first two. This morning I checked my bp/hr sitting to standing no stockings on and the BP was good but the HR was 95 and I am very symptomatic (always when HR exceeds 90). I have had these flares other mornings but didn't check bp/hr. Can anyone explain if the BP meds are causing this? I'll call the Dr tomorrow but any advice on how to handle today or why this is happening would be most welcome. Thanks

Link to comment
Share on other sites

So sorry you are having these symptoms. I know from experience how disturbing high heart rates are. Can you call your doctor today, or is someone on call for her or him, to give yourself some peace of mind? Another option could be to call your pharmacist if they are open today.

From my experience, I can say that it is helpful to keep a record of hr and bp for your doctor as that can help make decisions about medication.

I also found that my symptoms were and are worse in the AM. I found and find that taking a lot of fluid after awakening would help reduce heart rate.

Please keep in mind we cannot provide medical advice on the DINET Forum.

Take care!

Link to comment
Share on other sites

Do you have hyperPOTS? I've had two doctors tell me I should not take an alpha blocker. My thinking is it "vasodilates", but then we don't have enough blood volume to keep that filled up so the heart rate increases to move more volume. Just a thought.

One of my early doctors put me on an alpha blocker, and I had to lay on the couch until it wore off. My upright blood pressure had dropped to 70/40.

Link to comment
Share on other sites

Thanks. I was told I have hyperadregenic issues. Not sure what that means. I think I won't take the BP meds tonight and call Dr tomorrow. May call pharmacy later. Eating salt and pushing even more fluids now. I do keep track of bp/hr when changing meds but not otherwise, I get too hung up on the numbers. I try to drink a liter of water in the couple of hours before I get up. I really appreciate your help.

Link to comment
Share on other sites

Sorrry you're feeling so ill.

I would have to say that i also became very symptomatic with beta blockers. HR became very elevated and i felt very jittery if that makes any sense. Like i was shaking/vibrating inside. This developed to extreme chest pressure and pain followed by wheezing. This was over a period of 2 weeks after which i stopped.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...